Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 91, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 18, 2019, 11:54 PM CDT for 4 counties in Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2019, 11:54 PM CDT (04:54 UTC)
- Expired
- May 19, 2019, 12:45 AM CDT
- In force
- 51 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Craig County, OK, Nowata County, OK, Rogers County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 54 km from the middle of the area, began a volume at 04:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1550 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
116
WUUS54 KTSA 190454
SVRTSA
OKC035-105-131-147-190545-
/O.NEW.KTSA.SV.W.0091.190519T0454Z-190519T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1154 PM CDT Sat May 18 2019
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Western Craig County in northeastern Oklahoma...
Northern Rogers County in northeastern Oklahoma...
Washington County in northeastern Oklahoma...
Nowata County in northeastern Oklahoma...
* Until 1245 AM CDT.
* At 1154 PM CDT, severe thunderstorms were located along a line
extending from 2 miles southeast of Tyro to 7 miles southeast of
Dewey to Avant, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Bartlesville... Nowata...
Chelsea... Oologah...
South Coffeyville... Ramona...
Ochelata... Delaware...
Lenapah... Talala...
Vera... Wann...
New Alluwe... Watova...
Hollow... Centrailia...
Bushyhead... Centralia...
LAT...LON 3675 9519 3651 9536 3651 9544 3644 9544
3643 9600 3657 9600 3669 9592 3700 9586
3700 9524
TIME...MOT...LOC 0454Z 261DEG 52KT 3701 9579 3672 9584 3650 9606
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
480
WWUS54 KTSA 190516
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1216 AM CDT Sun May 19 2019
OKC035-105-131-147-190545-
/O.CON.KTSA.SV.W.0091.000000T0000Z-190519T0545Z/
Craig OK-Rogers OK-Washington OK-Nowata OK-
1216 AM CDT Sun May 19 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR WESTERN CRAIG...NORTHERN ROGERS...SOUTHERN WASHINGTON AND NOWATA
COUNTIES...
At 1216 AM CDT, severe thunderstorms were located along a line
extending from 7 miles southwest of Edna to 5 miles north of New
Alluwe to near Oologah, moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Nowata... Chelsea...
Oologah... South Coffeyville...
Ramona... Delaware...
Lenapah... Talala...
Vera... New Alluwe...
Watova... Hollow...
Centrailia... Bushyhead...
Centralia...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3675 9519 3651 9536 3651 9544 3644 9544
3643 9600 3671 9582 3700 9563 3700 9524
TIME...MOT...LOC 0516Z 278DEG 48KT 3698 9543 3669 9548 3647 9571
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 11:32 PM CDT, 22 minutes earlier.
Area forecast discussion, May 18, 11:32 PM CDT, 22 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1132 PM CDT Sat May 18 2019 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Cluster of strong storms will pass through KBVO and KTUL just before 06z, and additional scattered storms will most likely stay east of KFSM. Prevailing MVFR ceilings across NE OK and parts of NW AR will gradually shift east during the night as drier air moves in from the west. VFR conditions will prevail after 12z with wind becoming northerly, then eventually going light and variable late in the period. && .PREV DISCUSSION... /Issued 943 PM CDT Sat May 18 2019/ DISCUSSION... Strong to severe thunderstorms in north central Oklahoma have exhibited a weakening trend as they try to move east towards northeast Oklahoma. Still expect a few showers and storms to eventually affect parts of northeast Oklahoma, and possibly far northwest Arkansas, but the chance of severe weather in our area appears pretty low. Scattered convection has also recently developed across parts of far southeast Oklahoma, so will include some low pops in that area through 06Z. Across the rest of the forecast area, have removed pops for the overnight hours. Also adjusted sky cover, and made some minor adjustments to overnight lows. Update on the way. && .PRELIMINARY POINT TEMPS/POPS... TUL 59 80 59 79 / 20 10 10 60 FSM 63 83 61 86 / 10 10 10 20 MLC 62 82 62 83 / 10 0 10 30 BVO 58 77 50 75 / 50 10 10 70 FYV 61 77 52 79 / 20 10 10 10 BYV 61 80 54 79 / 30 10 10 10 MKO 59 79 58 81 / 10 10 10 30 MIO 59 76 54 77 / 40 10 10 30 F10 59 79 59 82 / 10 0 10 50 HHW 63 84 63 86 / 10 0 10 30 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....14
Hazardous weather outlook, May 18, 5:11 PM CDT, 6 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
511 PM CDT Sat May 18 2019
ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
511 PM CDT Sat May 18 2019
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Mainly northwest of Tulsa.
ONSET...Mid to Late Evening.
DISCUSSION...
Strong to severe thunderstorms are expected to increase in
coverage across northwest Oklahoma early this evening. These
storms will likely weaken as they move east into northeast
Oklahoma later this evening, but at least a marginal threat of
hail up to quarter size and wind gusts to 60 miles an hour may
exist, mainly in areas to the northwest of Tulsa.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...No Hazards.
MONDAY and TUESDAY...Severe Thunderstorm Potential...High Wind Potential...
Heavy Rain Potential.
WEDNESDAY and THURSDAY...Thunderstorm Potential...High Wind Potential.
FRIDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
There will be a break in storms on Sunday, with more severe storms
likely on Monday and Tuesday. At this point, there is a threat for
all severe hazards, with a potential for heavy rain and flooding
as well. Follow the latest forecasts to get the most up to date
information.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, May 18, 6:04 PM CDT, 5 hours 50 minutes before
Special Weather Statement
National Weather Service Tulsa OK
604 PM CDT Sat May 18 2019
OKZ049-053-182330-
Choctaw OK-Pushmataha OK-
604 PM CDT Sat May 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PUSHMATAHA AND
CENTRAL CHOCTAW COUNTIES UNTIL 630 PM CDT...
At 604 PM CDT, a strong thunderstorm was located 8 miles southeast of
Boswell, moving northeast at 50 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Hugo... Antlers...
Sawyer... Soper...
Kent... Goodland...
Messer... Hugo Lake State Park...
Grant... Fallon...
Apple... Speer...
Dela... Unger...
Gay...
LAT...LON 3387 9584 3391 9588 3393 9592 3426 9558
3405 9530 3391 9555 3393 9556 3394 9560
3392 9561 3391 9564 3391 9567 3389 9569
3389 9575 3387 9577
TIME...MOT...LOC 2304Z 228DEG 45KT 3392 9578Local storm report, May 18, 8:28 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
828 PM CDT SAT MAY 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG 7 N STILWELL 35.92N 94.63W
05/18/2019 ADAIR OK EMERGENCY MNGR
LARGE BARN DESTROYED. SEVERAL TREES UPROOTED.
&&
MATLocal storm report, May 18, 9:48 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
948 PM CDT SAT MAY 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1106 AM TORNADO 2 WNW BIXBY 35.95N 95.91W
05/18/2019 TULSA OK NWS STORM SURVEY
A TORNADO DAMAGED THE ROOFS OF HOMES...BLEW THE ROOF OFF
OF AN OUTBUILDING...AND SNAPPED LARGE TREE LIMBS.
1159 AM TORNADO 6 W PRYOR 36.31N 95.42W
05/18/2019 MAYES OK NWS STORM SURVEY
A TORNADO DAMAGED HOMES...SNAPPED TREES AND POWER
POLES...AND DAMAGED OUTBUILDINGS.
&&
EJCSpecial weather statement, May 18, 10:41 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1041 PM CDT Sat May 18 2019
OKZ054-059-190415-
Osage OK-Pawnee OK-
1041 PM CDT Sat May 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE AND NORTHWESTERN
PAWNEE COUNTIES UNTIL 1115 PM CDT...
At 1041 PM CDT, strong thunderstorms were located along a line
extending from 2 miles southeast of Newkirk to 4 miles east of Ponca
City to 3 miles east of Red Rock. Movement was east at 40 mph.
Penny size hail and winds around 40 to 50 mph will be possible with
these storms.
Locations in or near the path include...
Pawhuska... Fairfax...
Shidler... Ralston...
Burbank... Blackburn...
Skedee... Grainola...
Foraker... Pearsonia...
Sooner Lake... Southern Kaw Lake...
Webb City... Apperson...
LAT...LON 3700 9638 3671 9631 3636 9653 3640 9703
3651 9703 3653 9698 3655 9690 3658 9689
3660 9692 3658 9698 3659 9705 3660 9704
3668 9706 3670 9703 3668 9694 3675 9689
3674 9683 3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 0341Z 271DEG 50KT 3685 9703 3672 9700 3648 9711Special weather statement, May 18, 10:56 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1056 PM CDT Sat May 18 2019
OKZ054-059-190430-
Osage OK-Pawnee OK-
1056 PM CDT Sat May 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OSAGE AND PAWNEE
COUNTIES UNTIL 1130 PM CDT...
At 1056 PM CDT, strong thunderstorms were located along a line
extending from 5 miles northeast of Sooner Lake to 3 miles north of
Morrison to 4 miles west of Stillwater. Movement was east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Pawnee... Jennings...
Hallett... Blackburn...
Maramec... Skedee...
Sooner Lake...
LAT...LON 3647 9703 3641 9644 3616 9656 3616 9682
3624 9682 3625 9684 3625 9692 3633 9693
3634 9703
TIME...MOT...LOC 0356Z 287DEG 35KT 3651 9700 3634 9700 3613 9713Special weather statement, May 18, 11:33 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1133 PM CDT Sat May 18 2019
OKZ054-059-060-064-190500-
Tulsa OK-Osage OK-Pawnee OK-Creek OK-
1133 PM CDT Sat May 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE...NORTHERN
CREEK...SOUTHEASTERN PAWNEE AND WEST CENTRAL TULSA COUNTIES UNTIL
MIDNIGHT CDT...
At 1132 PM CDT, strong thunderstorms were located along a line
extending from 5 miles west of Hominy to 5 miles south of Yale.
Movement was east at 50 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Tulsa... Sand Springs...
Cleveland... Mannford...
Drumright... Kellyville...
Oilton... Jennings...
Westport... Osage...
Hallett... Terlton...
Keystone State Park... Walnut Creek State Park...
Silver City...
This includes Interstate 44 between mile markers 196 and 209.
LAT...LON 3640 9654 3632 9601 3586 9620 3595 9662
3616 9662 3616 9668
TIME...MOT...LOC 0432Z 279DEG 44KT 3639 9648 3604 9667The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 8:54 PM CDT | River Flood Warning | TSA | Ottawa | 19 days |
| May 18, 10:41 PM CDT | Special Weather Statement | TSA | Osage | 34 min |
| May 18, 10:47 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 43 min |
| May 18, 10:56 PM CDT | Special Weather Statement | TSA | Pawnee | 34 min |
| May 18, 11:23 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 37 min |
| May 18, 11:33 PM CDT | Special Weather Statement | TSA | Creek | 27 min |
| May 18, 11:59 PM CDT | Special Weather Statement | TSA | Rogers, Tulsa | 46 min |
| May 19, 12:32 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 43 min |
| May 19, 12:00 PM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Craig, Creek, Delaware, Haskell and 13 more | 51 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.